Mirena IUD and vaginal spotting

Patient

Q: I Have Just had the Mirena IUD in just over a month now, and I am having some bleeding. I know some is normal but mine is VERY dark and more then just spotting. I wear a panty liner and i have to change it once a day!! Is this normal???

Doctor

A:   Vaginal spotting happens more commonly in copper IUDs as compared to progesterone containing IUDS (e.g. Mirena). It is possible to experience menstrual irregularities within 3 months of IUD insertion. However, I would still suggest for you to see your doctor to make sure there is no concurrent infection (infections can also present with spotting). I do hope this helps and I wish you well always.

Related Q&A

Q: My girlfriend threw up her 2nd to last active birth control pill about an hour after she took it. She took her one th...

Q: My girlfriend and I had a condom break over the weekend. She had been taking birth control for about 6 days. Is plan ...

Q: The pill I'm currently on is Micronor which is norethisterone based, and last week my period was due on and so my doc...

Q: I missed my birth control pill on Monday. I took it with my regular pill on Tuesday. I had sex Tuesday night and my b...

Q: Four weeks ago I was supposed to get my period but instead I decided to take my birth control pack a week early. I ha...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews